Kansas, 2015Damaging Wind in Kansas, August 10, 2015
August 10, 2015 · NWS TOP · 1 event in 1 county or zone
During the early afternoon hours of the 10th a storm developed just north of Eudora. As it drifted over the town an microburst damaged trees within a small area of town.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early afternoon hours of the 10th a storm developed just north of Eudora. As it drifted over the town an microburst damaged trees within a small area of town.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 10, 5:41 AM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 10, 5:41 AM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
641 AM CDT MON AUG 10 2015
...UPDATE TO AVIATION FORECAST DISCUSSION...
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 348 AM CDT MON AUG 10 2015
STILL APPEARS AT LEAST SOME CHANCE FOR CONVECTION REMAINS IN THE NEXT
SEVERAL HOURS WITH WET LOW LEVELS AND RATHER UNSTABLE AIRMASS BASED
NEAR THE SURFACE WITH 2000-3000 J/KG CAPE AROUND 500M AGL PER SPC
MESOANALYSIS. LATEST TRENDS SHOWING SOME DEVELOPMENT TO THE EAST WITH
MOST ROBUST AND PERSISTENT ACTIVITY NEAR SYNOPTIC FRONT OVER SOUTHERN
KANSAS IN DEEPER SFC-850MB CONVERGENCE. DEEP-LAYER SHEAR MAY BE
ENOUGH TO SUPPORT SOME STORM ORGANIZATION WITH CONTINUED VERY HIGH
FREEZING LEVELS KEEPING HAIL A LESSER CONCERN THAN WIND. AS NORTH TO
NORTHWEST TRAJECTORIES PERSIST THROUGH THE DAY...MOISTURE WILL
CONTINUE TO WEAKEN WITH LAPSE RATES DECREASING FOR DECREASING PRECIP
POTENTIAL. AIRMASS ONLY SLIGHTLY COOLER HOWEVER AND STILL LOOK FOR
HIGHS IN THE MID 80S TO AROUND 90. DESPITE CLEAR SKIES...WINDS OFF
THE SURFACE SHOULD BE ENOUGH TO KEEP ANY FOG IN CHECK TONIGHT WITH
WIDESPREAD LOWS FINALLY BACK INTO THE 60S.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 348 AM CDT MON AUG 10 2015
NOT MUCH CHANGE TO THE FORECAST DURING THE TUESDAY THROUGH NEXT
SUNDAY. AN UPPER LEVEL RIDGE OVER THE ROCKIES AND A TROUGH IN THE
EASTERN CONUS WITH NORTHWEST FLOW OVER EASTERN KANSAS WILL
CHARACTERIZE MUCH OF THE WEEK. A SURFACE HIGH PRESSURE FROM THE
GREAT LAKES REGION INTO THE PLAINS WILL BE IN PLACE INTO EARLY
THURSDAY THEN BEGIN TO MOVE OFF TO THE EAST SLOWLY THROUGH THE
WEEKEND. UPSLOPE FLOW INTO THE LEE OF THE ROCKIES ALONG WITH A WEAK
WAVES MOVING AROUND THE RIDGE IN THE HIGH PLAINS WILL SUSTAIN
CONVECTION ACROSS WESTERN KANSAS TUESDAY NIGHT AND AGAIN ON
WEDNESDAY NIGHT. MODELS KEEP THE PRECIPITATION WEST OF NORTH CENTRAL
KANSAS WITHIN THE MOISTURE AND INSTABILITY AXIS. HEIGHTS WILL
GRADUALLY RISE DURI9NG THE LATTER HALF OF THE WEEK AS RIDGING
OCCURS ACROSS THE PLAINS AS AN EASTERN PACIFIC TROUGH MOVES INTO
THE NORTHWEST. THEREFORE WILL MAINTAIN A DRY FORECAST FOR THROUGH
NEXT SUNDAY. TEMPERATURES WILL BE COOLER THAN NORMAL THROUGH
THURSDAY WITH HIGHS IN THE 80S AND LOWS IN THE 60S. WITH THE
AFOREMENTIONED RIDGING FRIDAY THROUGH SUNDAY TEMPERATURES WILL WARM
BACK INTO THE LOWER 90S FRIDAY THROUGH SUNDAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 641 AM CDT MON AUG 10 2015
NEXT FEW HOURS WILL LIKELY BRING AT LEAST TEMPORARY RESTRICTIONS
IN MIST AND/OR CEILINGS WITH STILL RATHER MOIST LOWER LEVELS AND
LIGHT WINDS IN PLACE...AND SATELLITE IMAGERY AND UPSTREAM
OBSERVATIONS SHOWING BANDS OF STRATUS. SOME LARGE BREAKS IN THE
STRATUS AND VARYING HEIGHTS MAKE FOR A DIFFICULT FORECAST. HAVE
GONE WITH IFR TEMPO AT TOP AND FOE AND MVFR AT MHK BASED ON BULK
OF SURFACE OBS. STILL ANTICIPATE MVFR STRATUS TO AROUND 17Z AS
MIXING TAKES PLACE...BUT VFR SHOULD RULE THEREAFTER.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...65
LONG TERM...53
AVIATION...65
Hazardous weather outlook, Aug 10, 3:38 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
438 AM CDT MON AUG 10 2015
KSZ008>012-020>024-026-034>040-054>056-058-059-110945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
438 AM CDT MON AUG 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING. LOCALLY HEAVY
RAINFALL AND STRONG WINDS WILL BE POSSIBLE WITH ANY STORM THAT
DEVELOPS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP
Thunderstorm Wind, Douglas
- When
- August 10, 11:22 AM CST to 11:25 AM CST
- Where
- Douglas County, 0.69 mi S of Eudora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.940, -95.100
Tree damage including large limbs in Eudora.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Alabama, August 10, 20152 deaths · 2 injured · $29,000 · 52 kt wind · 9 events
- Wildfire in Idaho, August 10 to 31, 20151 death · 1 injured · $8.5 million · 1 event
- Damaging Winds in Montana, August 10 to 11, 20151 death · 3 injured · $1.0 million · 64 kt wind · 7 events
- Rip Current in New Jersey, August 10, 20151 death · 1 event
- Wildfire in Texas, August 10 to 16, 2015$500,000 · 1 event
- Damaging Winds in Georgia, August 10, 2015$137,000 · 55 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, August 10, 2015$110,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Colorado, August 10, 2015$50,000 · 1 in hail · 2 events
- Damaging Winds in Mississippi, August 10 to 11, 2015$36,000 · 50 kt wind · 7 events
- Tornado in Pennsylvania, August 10, 2015$25,000 · EF0 · 1 event
- Damaging Winds in Alabama, August 10, 201550 kt wind · 8 events
- Damaging Winds in Tennessee, August 10, 201550 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592686.